MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128208
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and measurement of the sensor pins resistance was performed following j&j medtech procedures.Visual analysis revealed reddish material in the connector area, and that the adhesive in the transition from the tip to the shaft was broken, with exposed wires.However, it was observed marks of excessive force and evidence of the correct application of polyurethane (pu) in the transition.The resistance of the sensor pins was measured, and it was observed within specifications.A manufacturing record evaluation was performed and no internal actions related to the reported complaint condition were identified.The reddish material observed in the connector area could be related to the magnetic issue reported by the customer; therefore, the complaint was confirmed.The reddish material observed is related to the procedure.The potential cause of the separation of the tip with the shaft could be related to the manipulation of the device after the procedure, however, this could not be conclusively determined.The instructions for use (ifu) contain the following information: do not immerse the handle or the cable connector in fluids; electrical performance could be affected.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a pentaray nav catheter and a magnetic error was observed.The cable was replaced, and the piu was restarted, and checked the ¿magnetic of patch¿; however, the problem was not resolved.When the catheter was replaced, the issue was resolved.There was no adverse event reported on the patient.This event was originally assessed as not mdr reportable.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and measurement of the sensor pins resistance was performed.Visual inspection revealed a separation of the tip with the shaft with exposed wires.This finding is mdr reportable.
 
Additional Manufacturer Narrative
On 26-jan-2026, the product investigation has been corrected as follows: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and measured of the sensor pins resistance of the returned device was performed following j&j medtech procedures.Visual analysis revealed reddish material in the connector area and the adhesive of the transition from the tip to the shaft was broken with exposed wires.The resistance of the sensor pins was measured, and it was observed within specifications.A manufacturing investigation was requested to define the root cause of the separation of the tip area.A manufacturing record evaluation was performed and no internal actions related to the reported complaint condition were identified.The reddish material observed in the connector area could be related to the magnetic issue reported by the customer; therefore, the complaint was confirmed.The reddish material observed is related to the procedure.The root cause of the separation of the tip with the shaft was the incorrect assembly of the polyimide into the tip.The instructions for use (ifu) contain the following information: do not immerse the handle or the cable connector in fluids; electrical performance could be affected.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.An internal action was created to address the separation of the shaft and tip.As such, the h6.Type of investigation, h6.Component code, h6.Investigation findings, and h6.Investigation conclusions have been updated.Explanation of codes: -investigation findings: operational problem identified (c13) / investigation conclusions: cause not established (d15) / component code: connector/coupler (g04034) were selected as related to the biosense webster inc.Analysis finding of the reddish material in the connector area -investigation findings: mechanical problem identified (c07) / investigation conclusions: cause traced to manufacturing (d03) / tip (g04129) were selected as related to the biosense webster inc.Analysis finding of the broken tip to the shaft with exposed wires -investigation findings: manufacturing process problem identified (c16) / investigation conclusions: cause traced to manufacturing (d03)/ tip (g04129) were selected as related to the separation of the tip area if additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24000890
Report Number2029046-2026-00057
Device Sequence Number16086048
Product Code MTD
UDI-Device Identifier10846835012224
UDI-Public10846835012224
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128208
Device Lot Number31624674L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CABLE.
Patient SexUnknown